Parkinson's Movement

Sinemet dosage

Hi everyone. I was diagnosed about five years ago and, since then, have been on sinemet 12.5/50 mg tablets (oval yellow tablets). I take four tablets at about 9am and theree at about 2pm and two at about 6pm. Is this a high dosage? I can't quite make it out?

Recently my walking has become terrible. I stumble about the house and drag my feet. For some time I have had pain in the calves when walking and can hardly walk atall now. When I saw the Parkinson's nurse in the spring she suggested I took a 25/100mg modified release tablet Co-Careldopa at bedtime, in addition to the 12.5/50 mg. In the letter which she sent to my GP she said that it would help me sleep. I don't recall telling her I couldn't sleep and, in fact, sleep well, so haven't taken them (yet)!

I am 86. I am due to see the Parkinson's Doctor shortly. Is anyone on this sort of dose? Have they had any side effects from an increase? Any suggestions on what to ask the doctor are welcome!.


4 Replies


Sinemet is the main med and it is made up of levadopa and a carrier substance. You can work out how much levadopa you are getting in 24 hrs (by adding the levadopa, the bigger numbers) and that is the best way of the assessing whether your daily dose is large or not. So you have 450mg levadopa a day which is not considered a large amount but with age the body takes longer to process meds so that needs to be considered.

For your appointment I would suggest you keep a diary for a coupleof days with drug times and symptoms and timing, so the neuro can see if there is any pattern and can make med adjustment. It may be that you would have better symptom control, like improved walking by having the same amount of levadopa in 24 hrsbut spacing it differently or you just might need a Med increase.

Best of luck


Many thanks, to both of you. Yes, I agree about distributing the Pred. more evenly. I have been reluctant to change things, as I seemed to be OK, but will discuss it with the rheumy. I find it difficult to describe my symptons, but realise now that the stumbling gait is definitely worse


You are taking 450mg daily which isn't that much, but the way you take them seems peculiar. You take tablets only three times a day so you have a 5 hour gap, a 4 hour gap then a 15 hour gap.

Have you tried taking them one at a time - and spacing them out evenly through your waking hours, with the first as soon as you wake and the last at bedtime. You will need to do the maths and set a reminder alarm! (I take my first tablet of the day about an hour before I need to get up).

As for seeing the Neurologist, remember s/he wants to help you, but can only do that if you can accurately describe your current symptoms and the changes since last visit. Write them down with your list of questions, and be ready talk as soon as you get in the room. Be prepared to write note of answers.

1 like


I too think your dosing is peculiar

And the idea of spacing them out sounds logical

But then you'll be worrying about taking a pill every hour

I suggest talking to ur neuro about an extended release

I just began taking 50/200 ext rls

So now it's a more steady flow and I'm taking about 4pills per day instead of like 7-9

To help with the toe cramping & other dyskinesia induced movements, I take Amantadine 2/day

I hope this helps

Be well



You may also like...